Alert archive / Louisiana / River Flood Warnings in 2021
River Flood Warning 240, NWS New Orleans, LA
NWS New Orleans, LA issued this river flood warning at Sep 15, 2021, 8:59 AM CDT for East Baton Rouge Parish, Louisiana. It took effect at Sep 15, 2021, 7:00 PM CDT. It was in force for 18 hr.
The area
The outline as issued.
The facts
- Issued
- Sep 15, 2021, 8:59 AM CDT (13:59 UTC)
- In effect from
- Sep 15, 2021, 7:00 PM CDT
- Expired
- Sep 16, 2021, 12:45 PM CDT
- In force
- 18 hr
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
- Flood severity
- Minor
County East Baton Rouge Parish, LA
The river
Written for the forecast point Comite River near Comite Joor Rd. (CMTL1).
- Action stage
- 16 ft
- Minor stage
- 20 ft
- Moderate stage
- 25 ft
- Major stage
- 28 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07378000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
595
WGUS44 KLIX 151359
FLWLIX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service New Orleans LA
859 AM CDT Wed Sep 15 2021
...The National Weather Service in New Orleans LA has issued a Flood
Warning for the following rivers in Louisiana...
Comite River At Comite Joor Rd affecting East Baton Rouge Parish.
For the Amite And Comite Rivers...including Olive Branch, Comite
Joor Rd, Darlington, Grangeville, Magnolia, Denham Springs, Bayou
Manchac Point, Bayou Manchac Near Little Prairie, Port Vincent,
French Settlement, Maurepas...Minor flooding is forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists should not attempt to drive around barricades or drive
cars through flooded areas.
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at www.weather.gov/lix. Click
on the Rivers and Lakes menu for forecasts and observations.
The next statement will be issued when updates are needed.
&&
LAC033-160600-
/O.NEW.KLIX.FL.W.0240.210916T0000Z-210916T0600Z/
/CMTL1.1.ER.210916T0000Z.210916T0000Z.210916T0000Z.NO/
859 AM CDT Wed Sep 15 2021
The National Weather Service in New Orleans has issued a
* Flood Warning for
the Comite River At Comite Joor Rd.
* From this evening to just after midnight tonight.
* At 8:15 AM CDT Wednesday the stage was 13.2 feet.
* Flood stage is 20.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise to a crest of 20.0 feet
this evening.
* Impact...At 20.0 feet, High water will prevent recreational and
industrial activity from Louisiana Highway 64 downstream to the
Amite River junction. Farm animals and equipment should be moved
to higher ground.
&&
LAT...LON 3046 9095 3046 9108 3056 9118 3066 9114
3066 9103
$$
JFL2 follow-up statements
933
WGUS84 KLIX 160300
FLSLIX
Flood Statement
National Weather Service New Orleans LA
Issued by National Weather Service Mobile AL
1000 PM CDT Wed Sep 15 2021
...The Flood Warning is extended for the following river in
Louisiana...
Comite River At Comite Joor Rd affecting East Baton Rouge Parish.
For the Amite And Comite Rivers...including Olive Branch, Comite
Joor Rd, Darlington, Grangeville, Magnolia, Denham Springs, Bayou
Manchac Point, Bayou Manchac Near Little Prairie, Port Vincent,
French Settlement, Maurepas...Minor flooding is forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists should not attempt to drive around barricades or drive
cars through flooded areas.
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at www.weather.gov.
The next statement will be issued when updates occur.
&&
LAC033-170300-
/O.EXT.KLIX.FL.W.0240.000000T0000Z-210917T1200Z/
/CMTL1.1.ER.210917T0600Z.210917T0600Z.210917T0600Z.NO/
1000 PM CDT Wed Sep 15 2021
...The Flood Warning is now in effect until Friday morning...
The Flood Warning continues for
the Comite River At Comite Joor Rd.
* Until Friday morning.
* At 9:15 PM CDT Wednesday the stage was 14.0 feet.
* Flood stage is 20.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise to a crest of 20.0 feet
early Friday morning.
* Impact...At 20.0 feet, high water will prevent recreational and
industrial activity from Louisiana Highway 64 downstream to the
Amite River junction. Farm animals and equipment should be moved
to higher ground.
&&
LAT...LON 3046 9095 3046 9108 3056 9118 3066 9114
3066 9103
$$589
WGUS84 KLIX 161745
FLSLIX
Flood Statement
National Weather Service New Orleans LA
Issued by National Weather Service Mobile AL
1245 PM CDT Thu Sep 16 2021
...The Flood Warning is cancelled for the following rivers in
Louisiana...
Comite River At Comite Joor Rd affecting East Baton Rouge Parish.
LAC033-161845-
/O.CAN.KLIX.FL.W.0240.000000T0000Z-210916T1745Z/
/CMTL1.1.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1245 PM CDT Thu Sep 16 2021
...The Flood Warning for the Comite River At Comite Joor Rd has been
cancelled...
The Flood Warning is cancelled for
the Comite River At Comite Joor Rd.
* At 10:15 AM CDT Thursday the stage was 14.8 feet.
* Flood stage is 20.0 feet.
* Forecast...The river is expected to rise to a crest of 15.7 feet
this evening.
&&
LAT...LON 3046 9095 3046 9108 3056 9118 3066 9114
3066 9103
$$
21/CLLWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this river flood warning went out at Sep 15, 3:40 AM CDT, 5 hours 19 minutes earlier.
Area forecast discussion, Sep 15, 3:40 AM CDT, 5 hours 19 minutes before
Area Forecast Discussion
National Weather Service New Orleans LA
340 AM CDT Wed Sep 15 2021
.SYNOPSIS...
Looks like the weakening center of TD Nicholas is somewhere around
Lake Charles early this morning. Drier air has been wrapping
around the southwest quadrant of the storm. Satellite appearance
this morning is more resembling of an extra-tropical pattern. An
east-west deformation zone lies just to the north of the area,
with several bands of precipitation oriented SW-NE across the
area. Right now, the best low level moisture convergence appears
to be approaching Interstate 55. Precipitable water values from
00z soundings around the area remained in the 2.2-2.6 range.
Temperatures and dew points were in the 70s across the area.
&&
.SHORT TERM (through Friday)...
Main concern will, of course, be heavy rainfall, with the largest
portion of it to occur in the next 12-18 hours. Precipitable water
values never really fall off to any great extent, remaining above
2 inches across the entire area, and above 2.25 for about the
southeast half.
Hourly rainfall rates in the deformation band to the north of the
area are generally in the 0.5 inch range, but more like 1.5 to 2
inches (and possibly higher) in the bands crawling eastward
(propagation 5-10 knots) across southeast Louisiana. 24 hour
precipitation totals from early this morning through tonight are
expected to be in the 3-6 inch range, with locally much higher
amounts, mainly near and to the east of Interstate 55. West of
there, totals may be more in the 1-3 inch range, and if we can
get the system to move a little further east, we may be able to
clear the far western portions of the Flash Flood Watch later
today. Will hold onto it for this forecast cycle, though. Still
also possible to have a few weak tornadoes in these feeder bands
as several storms have continued to show some low level rotation.
Unfortunately, with Nicholas expected to eventually dissipate near
the area, we don't see any real significant drying in the short
term period. Upper troughing will remain in place, and with
convective temperatures in the mid 80s, daytime convection will
continue. It won't be as widespread as it is today, but the threat
for isolated heavy rain amounts will continue for much of the
area. Likely to categorical rain chances each day, with high
temperatures remaining mainly in the 80s.
Will hold onto the Coastal Flood Advisory through the early
morning high tide cycle Thursday with the onshore flow gradually
weakening a little more. Still some isolated problems possible. 35
&&
.LONG TERM (Friday night and beyond)...
Weak troughing across the Lower Mississippi River Valley will not be
in any rush to depart the area this weekend. Moisture levels as
measured by precipitable water values, will remain in excess of 2
inches across most or all of the area through at least the
weekend, and likely beyond. Daily rounds of showers and
thunderstorms are expected to continue each day, being most
numerous over land during the day, and over marine areas at night.
Opted not to make significant changes to temperature forecast.
High temperatures will be more of a function of when thunderstorms
occur each day with convective temperatures in the lower and
middle 80s. 35
&&
.AVIATION...
Most terminals at 08z are in the MVFR to IFR range and likely to
remain there for much of the forecast period. Could see some
improvement toward evening. Wind gusts in excess of 25 knots at
KNEW should subside over the next few hours. There's been little
in the way of lightning overnight and any mention will be limited
today. We'll handle any significant development (if there is any)
with amendments. 35
&&
.MARINE...
Hazardous winds and seas will gradually subside over the next 12
hours. Most winds in excess of 20 knots are mainly associated with
convective bands at this time, although not much lightning
involved. Will allow the Small Craft Advisory to expire on
schedule for the open coastal waters at 12z, but hold onto Small
Craft Exercise Caution headlines for all waters during the daytime
hours as conditions relax. Beyond the first 12 hours of the
forecast, the main marine concern will be the threat of
thunderstorms. 35
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 77 70 82 71 / 100 70 80 40
BTR 81 71 83 71 / 100 60 80 40
ASD 82 72 86 74 / 100 80 90 50
MSY 84 76 87 76 / 90 70 80 50
GPT 81 73 84 75 / 100 90 90 60
PQL 80 71 83 73 / 100 90 90 60
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...Flash Flood Watch through Thursday morning for LAZ034>037-039-
046>050-056>061-063>072-075>078.
Coastal Flood Advisory until 7 AM CDT Thursday for LAZ064-
066>070-076-078.
GM...Small Craft Advisory until 7 AM CDT this morning for GMZ550-552-
555-557-570-572-575-577.
MS...Flash Flood Watch through Thursday morning for MSZ068>071-077-
080>082.
Coastal Flood Advisory until 7 AM CDT Thursday for MSZ080-081.
GM...Small Craft Advisory until 7 AM CDT this morning for GMZ552-555-
557-570-572-575-577.
&&In the hours before
Local storm report, Sep 15, 3:49 AM CDT, 5 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
349 AM CDT WED SEP 15 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1119 AM FLASH FLOOD 3 S LAPLACE 30.03N 90.46W
09/14/2021 ST. CHARLES LA PUBLIC
STREET/ROAD FLOODING;
STREET/ROAD CLOSED; VEHICLES STRANDED.
&&Local storm report, Sep 15, 3:58 AM CDT, 5 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
358 AM CDT WED SEP 15 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0256 AM FLASH FLOOD LULING 29.93N 90.36W
09/15/2021 ST. CHARLES LA EMERGENCY MNGR
WATER IN HOMES AND NUMEROUS ROADS FLOODED.
&&
TELocal storm report, Sep 15, 4:02 AM CDT, 4 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
402 AM CDT WED SEP 15 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0301 AM FLASH FLOOD MONTZ 30.01N 90.47W
09/15/2021 ST. CHARLES LA EMERGENCY MNGR
WATER IN HOMES AND NUMEROUS ROADS FLOODED.
&&
TELocal storm report, Sep 15, 4:04 AM CDT, 4 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
404 AM CDT WED SEP 15 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0303 AM FLASH FLOOD BAYOU GAUCHE 29.80N 90.43W
09/15/2021 ST. CHARLES LA EMERGENCY MNGR
WATER IN HOMES AND NUMEROUS ROADS FLOODED.
&&
TELocal storm report, Sep 15, 5:07 AM CDT, 3 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
507 AM CDT WED SEP 15 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0405 AM FLASH FLOOD PARISHWIDE 30.67N 90.39W
09/15/2021 TANGIPAHOA LA LAW ENFORCEMENT
NUMEROUS ROADS CLOSED DUE TO FLOODING ACROSS
THE PARISH.
&&
TEThe office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 14, 10:20 PM CDT | Special Weather Statement | LIX | Terrebonne | 55 min |
| Sep 14, 10:38 PM CDT | Tornado Warning | LIX | Terrebonne | 37 min |
| Sep 15, 2:33 AM CDT | Areal Flood Advisory | LIX | Jefferson, Orleans, Plaquemines, Saint Bernard, Saint Charles | 117 min |
| Sep 15, 3:12 AM CDT | Areal Flood Advisory | LIX | Tangipahoa | 2 hr |
| Sep 15, 3:29 AM CDT | Tornado Warning | LIX | Plaquemines, Saint Bernard | 31 min |
| Sep 15, 4:09 AM CDT | Tornado Warning | LIX | Orleans, Saint Bernard | 13 min |
| Sep 15, 4:32 AM CDT | Special Marine Warning | LIX | 58 min | |
| Sep 15, 5:21 AM CDT | Flash Flood Warning | LIX | Saint Tammany, Tangipahoa, Washington | 3 hr |
| Sep 15, 6:22 AM CDT | Tornado Warning | LIX | Saint Tammany | 23 min |
| Sep 15, 7:14 AM CDT | Special Marine Warning | LIX | 91 min | |
| Sep 15, 7:45 AM CDT | Flash Flood Warning | LIX | Washington | 3 hr |
| Sep 15, 7:55 AM CDT | River Flood Warning | LIX | Saint Tammany | 4 days |
| Sep 15, 7:55 AM CDT | River Flood Warning | LIX | Saint Tammany | 49 hr |
| Sep 15, 8:18 AM CDT | Flash Flood Warning | LIX | Orleans, Saint Tammany, Washington | 5 hr |
| Sep 15, 8:28 AM CDT | Special Marine Warning | LIX | 62 min | |
| Sep 15, 8:37 AM CDT | River Flood Warning | LIX | Tangipahoa | 28 hr |
| Sep 15, 8:50 AM CDT | Special Marine Warning | LIX | 55 min | |
| Sep 15, 9:02 AM CDT | River Flood Warning | LIX | Saint Tammany | 6 days |
| Sep 15, 9:04 AM CDT | River Flood Warning | LIX | Saint Helena | 4 days |
| Sep 15, 9:08 AM CDT | River Flood Warning | LIX | Saint Tammany, Washington | 5 days |
| Sep 15, 9:08 AM CDT | River Flood Warning | LIX | Saint Tammany | 7 days |
| Sep 15, 9:59 AM CDT | Special Marine Warning | LIX | 61 min | |
| Sep 15, 3:39 PM CDT | River Flood Warning | LIX | Livingston | 42 hr |
| Sep 15, 3:39 PM CDT | River Flood Warning | LIX | Washington | 21 hr |
| Sep 15, 6:13 PM CDT | Areal Flood Advisory | LIX | Ascension, East Baton Rouge, Iberville, Livingston, West Baton Rouge | 3 hr |
Nearby
River Flood Warnings in Louisiana, 2021Every river flood warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.